Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 24, 2001, 3:42 PM CDT for Jefferson County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2001, 3:42 PM CDT (20:42 UTC)
- Expired
- Aug 24, 2001, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 37 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS53 KLSX 242042
SVRSTL
MOC099-242130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT FRI AUG 24 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 430 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DITTMER...MOVING NORTHEAST AT 15 MPH. THE
PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL.
* LOCATIONS IN THE PATH...
DITTMER
HILLSBORO
CEDAR HILL
HOUSE SPRINGS
ANTONIA
BYRNES MILL
HIGH RIDGE
BARNHART
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT
TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND
MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY
STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER
CROSSINGS AS THESE CAN FLOOD QUICKY.
LAT...LON 3844 9075 3817 9074 3820 9037 3849 9036
3850 9054
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 24, 2:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT FRI AUG 24 2001 MAIN CONCERN DEALS WITH HOW PCPN WILL EVOLVE NEXT 24 HOURS. WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF AREA. OVERALL MODELS ARE IN FAIRLY GOOD AGREEMENT WITH TRENDS NEXT COUPLE OF DAYS. AVN SEEMS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS SO WILL LEAN TOWARD ETA THIS ROUND. SFC ANAYLSIS AT 18Z HAD SFC FRONT EXTENDING FROM NW INTO E CNTRL MO WITH SEVERAL BOUNDARIES ACROSS MO/IL. AREA OF WAA SHRA HAS PERSISTED OVER SW/CNTRL MO INTO THE AFTN AND LATEST RADAR TREND SHOWING ADDITIONAL SCT SHRA/TSRA DEVELOPING IN VARIOUS PARTS OF THE CWFA. THINK THIS TREND WILL CONTINUE WITH SOME STRONG TSRA IN THE INCREASING INSTABILITY. SVR COVERAGE SHUD BE ISOLATED DUE TO LIMITED SHEAR. LLJ IS EXPECTED TO INCREASE FROM 20 TO 40 KNOTS TONIGHT WITH AXIS OVR CWFA. THIS SHOULD ACT TO INCREASE WAA AND ASSOCIATED FORCING ALONG AND NORTH OF FNTRL BNDRY. PRIMARY CONCERN WILL BE OVR CNTRL AND NERN MO/W CNTRL IL NEAR NOSE OF UPR JET AND EDGE OF UPR SUPPORT FROM LOW CURRENTLY OVER NEB/KS. THIS IS THE SAME AREA THAT HAS HAD 2-6 INCHES OF RAIN IN THE PAST 48 HOURS. THEREFORE FEEL RISK OF FLASH FLOODING IS HIGH ENOUGH TO WARRANT A WATCH. OVER E CNTRL MO/SW IL...RAIN CHANCES SHOULD INCREASE ALONG FRONT AND AS LLJ VEERS LATER TONIGHT. EXPECT JUST SCT TSRA OVR ERN OZARKS. WILL KEEP HI POPS GOING MOST AREAS AGAIN ON SATURDAY BECAUSE OF A COMBINATION OF LEFTOVER MORNING CONVECTION AND REDEVELOPMENT OF SCT TSRA ALONG COLD FRONT. FRONT SHOULD MOVE THROUGH NRN AND WRN COUNTIES BY LATE AFTN AND THE REST OF THE CWFA BY 06Z SUNDAY. ATMOSPHERE SHOULD RECOVER FOR TSRA TO DEVELOP AHEAD OF FRONT WITH CAPES AOA 2000 J/KG. LIMITED SHEAR AND LACK OF STRONG MID LEVEL PUNCH OF DRY AIR SHOULD LIMIT AREAL EXTENT OF SVR THREAT. WILL DROP MENTION OF SHRA IN IL COUNTIES ON SUNDAY AS FRONT CLEARS THE CWFA. WILL GO PARTLY SUNNY AS LOW LEVELS REMAIN MOIST IN CYCLONIC FLOW. FWC/MEX NUMBERS ARE IN GOOD AGREEMENT AND WILL FOLLOW. IN THE EXTENDED...MEDIUM RANGE MODELS HAVE SOME NOTICEABLE DISAGREEMENT IN HANDLING OF UPR TROFFING DEVELOPING OVER THE ERN HALF OF NOAM BY NEXT WEEK. MRF AND NOW THE CANADIAN ENSEMBLES/ECMWF ARE SHOWING MORE TROFFING THAN THEIR OPNL RUNS. THIS WOULD SUPPORT SOME PCPN BY THU/FRI WHILE MEX POPS REMAIN BELOW CLIMO DESPITE THE ONPL MRF SHOWING A FRONT ACROSS THE REGION THU/FRI. WILL KEEP MON-WED DRY BUT INTRODUCE SHRA ON THU/FRI. FMR/MEX TEMPS LOOK REASONBLE GIVEN 850MB TEMPS. .STL...FLASH FLOOD WATCH TONIGHT CNTRL AND NE MO/W CNTRL IL BRITT
In the hours before
Special weather statement, Aug 24, 11:50 AM CDT, 3 hours 52 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-250300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT FRI AUG 24 2001 THE SEVERE WEATHER THREAT: NO ORGANIZED OR WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. THERE IS THE POTENTIAL FOR STRONG OR ISOLATED SEVERE THUNDERSTORMS ACROSS THE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. VERY UNSTABLE CONDITIONS IN THE ATMOSPHERE WILL BRING THE RISK OF STRONG OR ISOLATED SEVERE THUNDERSTORMS...PRIMARILY NEAR A WEAK WARM FRONT OVER EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. THE PRIMARY THREAT WILL BE HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO 55 MPH. IN ADDITION...THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS BY THIS EVENING AND OVERNIGHT TONIGHT. THE RAINFALL MAY BE HEAVY AT TIMES WITH SOME POTENTIAL FOR FLASH FLOODING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WATCHES. BRITT
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.